Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 25, NWS Wilmington, NC

April 26, 2012Dillon County, Marlboro County, South Carolina; Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 26, 2012, 3:58 PM EDT for Dillon County, Marlboro County, South Carolina; Robeson County, North Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 3:58 PM EDT (19:58 UTC)
Expired
Apr 26, 2012, 4:45 PM EDT
In force
47 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Robeson County, NC, Dillon County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 104 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:10 PM EDTHAIL 0.75Lumber River Sp, NCDIME SIZE HAIL
Apr 26, 4:20 PM EDTHAIL 14 Wsw Fairmont, NC1.0 INCH HAIL FELL AT THE INTERSECTION OF HIGHWAY 130 AND YUKON LN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS52 KILM 261958
SVRILM
NCC155-SCC033-069-262045-
/O.NEW.KILM.SV.W.0025.120426T1958Z-120426T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  CENTRAL MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CLIO...OR 7 MILES SOUTHEAST OF
  BENNETTSVILLE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   MINTURN...
   LITTLE ROCK...
   ROWLAND...
   PURVIS...
   KEMPER...
   FAIRMONT...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN BENNETTSVILLE 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3469 7953 3464 7947 3468 7942 3460 7883
      3454 7886 3450 7885 3446 7890 3444 7896
      3440 7897 3438 7901 3431 7904 3427 7911
      3455 7982 3460 7981 3462 7978 3465 7982
      3467 7986 3474 7987
TIME...MOT...LOC 1958Z 283DEG 45KT 3457 7958

$$

WEISS
2 follow-up statements
600 
WWUS52 KILM 262013
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT THU APR 26 2012

NCC155-SCC033-069-262045-
/O.CON.KILM.SV.W.0025.000000T0000Z-120426T2045Z/
ROBESON NC-MARLBORO SC-DILLON SC-
413 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DILLON...CENTRAL MARLBORO AND SOUTHERN ROBESON COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LITTLE ROCK...OR 8 MILES NORTH OF
DILLON...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMER...
ROWLAND...SOUTH OF THE BORDER...PURVIS...ELROD...RAYNHAM...
MCDONALD...KEMPER...LAKE VIEW...FAIRMONT...MARIETTA...PROCTORVILLE...
HESTERTOWN...BARNESVILLE AND ORRUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN BENNETTSVILLE 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3469 7953 3464 7947 3468 7942 3460 7883
      3454 7886 3450 7885 3446 7890 3444 7896
      3440 7897 3438 7901 3431 7904 3427 7911
      3455 7982 3460 7981 3462 7978 3465 7982
      3467 7986 3474 7987
TIME...MOT...LOC 2013Z 283DEG 45KT 3453 7936

$$

WEISS
963 
WWUS52 KILM 262028
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT THU APR 26 2012

NCC155-SCC033-069-262045-
/O.CON.KILM.SV.W.0025.000000T0000Z-120426T2045Z/
ROBESON NC-MARLBORO SC-DILLON SC-
428 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DILLON...CENTRAL MARLBORO AND SOUTHERN ROBESON COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FAIRMONT...OR 13 MILES SOUTHWEST
OF LUMBERTON...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA...
PROCTORVILLE...HESTERTOWN...BARNESVILLE AND ORRUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3469 7953 3464 7947 3468 7942 3460 7883
      3454 7886 3450 7885 3446 7890 3444 7896
      3440 7897 3438 7901 3431 7904 3427 7911
      3455 7982 3460 7981 3462 7978 3465 7982
      3467 7986 3474 7987
TIME...MOT...LOC 2028Z 283DEG 45KT 3448 7914

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:21 PM EDT, 37 minutes earlier.

Area forecast discussion, Apr 26, 3:21 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EDT THU APR 26 2012

.SYNOPSIS...
A COLD FRONT WILL DIP INTO THE COASTAL CAROLINAS LATE TONIGHT...
STALLING FRIDAY...THEN LIFTING NORTH SATURDAY. THE FRONT WILL
RETURN SOUTH LATE SATURDAY NIGHT AND FINALLY GET PUSHED OUT OF THE
AREA AS CANADIAN HIGH PRESSURE SURGES SOUTH ALONG THE ATLANTIC
COAST INTO MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...A STRONG UPPER DISTURBANCE IS PUSHING ACROSS
VIRGINIA AND NORTHERN NORTH CAROLINA THIS AFTERNOON. ALONG THE FRONT
EDGE OF THIS DISTURBANCE THIS MORNING A SQUALL LINE CAME ROARING OUT
OF THE MOUNTAINS BUT DIED OUT AS IT CROSSED INTERSTATE 77. THE TAIL
END OF THIS UPPER DISTURBANCE HAS DEVELOPED A NEW CLUSTER OF
CONVECTION THIS AFTERNOON IN THE SC SANDHILLS BACK TO JUST SOUTH OF
CHARLOTTE. THESE NEW STORMS APPEARS TO BE LARGELY ELEVATED IN NATURE
ALTHOUGH THEY RISK BECOMING SURFACE-BASED AS THEY MOVE INTO A MORE
DEEPLY-MIXED REGION IN THE SC/NC COASTAL PLAIN WHERE DRY-ADIABATIC
LAPSE RATES EXIST FROM THE SURFACE UP THROUGH AT LEAST 5500 FT.
RISKS ASSOCIATED WITH THESE STORMS MAY TRANSITION FROM LIGHTNING AND
HAIL TO DAMAGING WINDS. FOR THE NEXT SEVERAL HOURS WE'RE FORECASTING
THIS BATCH OF STORMS TO AFFECT AREAS FROM BENNETTSVILLE AND DILLON
ACROSS SOUTHERN ROBESON COUNTY...PERHAPS MAKING IT INTO THE
WHITEVILLE AREA TOWARD 6 PM. POPS HAVE BEEN INCREASED TO 50-80
PERCENT IN THIS REGION FROM 3-6 PM.

A SECOND UPPER DISTURBANCE IN TENNESSEE AND KENTUCKY IS EXPECTED TO
FOLLOW THIS EVENING IN THE FOOTSTEPS OF OUR FIRST DISTURBANCE.
CLUSTERS OF THUNDERSTORMS ACROSS E TN INTO THE NC MOUNTAINS WILL
PUSH EAST AND INTO THE CENTRAL AND EASTERN CAROLINAS BY SUNSET. THE
LAST FEW HRRR RUNS SHOW THIS ACTIVITY MOVING EAST ACROSS THE
NORTHERN HALF OF OUR FORECAST AREA BETWEEN 7 PM AND MIDNIGHT. POPS
IN THE 30-50 PERCENT RANGE ARE FORECAST ALONG AND NORTH OF A LINE
FROM DARLINGTON...DILLON...WHITEVILLE AND BURGAW DURING THAT TIME
FRAME.

AFTER MIDNIGHT CONVECTION SHOULD PUSH EAST OF THE AREA AND BREEZY
WINDS SHOULD BEGIN TO DIE DOWN AS THE PRESSURE GRADIENT RELAXES AND
THE BOUNDARY LAYER BECOMES MORE STABLE. BY DAYBREAK A SYNOPTIC COLD
FRONT WILL BE KNOCKING ON THE DOOR FROM THE NORTH. MODELS ARE NOT IN
GOOD AGREEMENT WITH PRECISELY HOW FAR SOUTH THE BOUNDARY MOVES. THE
GFS IS THE SOUTHERNMOST SOLUTION BUT DOESN'T SEEM TOO UNREASONABLE
GIVEN ALL THE CONVECTION EXPECTED ACROSS NORTHERN AND CENTRAL NC
TONIGHT WHICH COULD HELP PUSH THE BOUNDARY SOUTH. LOWS ARE EXPECTED
TO RUN 5-10 DEGREES ABOVE NORMAL...RANGING FROM 60 INLAND TO THE MID
60S ON THE SC COAST.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...COLD FRONT WILL BE MOVING DOWN FROM THE
NORTH THROUGH OUR AREA ON FRIDAY MORNING BEFORE STALLING OUT CLOSE
TO THE NC/SC BORDER BY AFTERNOON. THE SHORTWAVE DRIVING THIS FRONT
SHIFTS OFF SHORE BY MID MORNING LEAVING MORE IN THE WAY OF
SUBSIDENCE IN ITS WAKE. THIS FRONT WILL REMAIN BISECTING OUR CWA
THROUGH FRIDAY AND WILL REMAIN THE FOCAL POINT FOR PCP. IT LOOKS
LIKE THE BEST CHC OF SHWRS WILL BE IN THE MOISTURE RICH AIR TO THE
SOUTH OF THE FRONT FROM THE NC/SC BORDER TO CAPE FEAR AND SOUTH
OVER SC EARLIER AND MOVING NORTH LATER IN THE DAY. WITH
SUBSIDENCE PRESENT EARLIER IN THE DAY...THINK WE WILL SQUEEZE OUT
A DECENT MORNING OVER MOST AREAS BUT EXPECT CLOUDS AND SHWRS/TSTMS
IN VICINITY OF FRONT AND BETTER CHC LATER IN DAY INTO OVERNIGHT
HOURS AS NEXT SHORTWAVE MOVES THROUGH.

MID TO UPPER RIDGE ALONG THE MISSISSIPPI VALLEY ON FRI WILL MOVE
EAST. FLOW ALOFT BECOMES MORE PARALLEL KEEPING FRONT IN THE
VICINITY THROUGH FRI BUT IT WILL MOVE BACK NORTH ON SATURDAY AS A
GENERAL W-SW FLOW DEVELOPS ALOFT AS SHORTWAVE MOVES THROUGH.
LATEST NAM AND GFS WERE A BIT SLOWER TO MOVE THIS BOUNDARY BACK
NORTH WHICH MAY KEEP CLOUDS AND POSSIBLE PCP IN FORECAST SAT
MORNING. THE SHALLOW COOL AIR WILL REMAIN INLAND AND NORTH WHILE
WARMER AIR PUSHES NORTH ALONG THE COAST INITIALLY. THIS
TROUGH/FRONT OVER AREA WILL MOVE NORTH SAT AFTERNOON BUT WILL GET
HELD UP ONCE AGAIN JUST NORTH OF OUR AREA BY SUNDAY MORNING.
OVERALL EXPECT A CLOUDIER AND WETTER SAT THAN IT LOOKED A FEW DAYS
BACK.

TEMPS WILL BE ANOTHER CHALLENGE. EXPECT HIGHS UP TO 10 DEGREES
COOLER TO THE NORTH VS SOUTH OF FRONT. FLORENCE AREA TO COASTAL SC
SHOULD BE IN THE MID 80S WHILE LUMBERTON AND THE NORTHERN TIER OF
CWA WILL SEE READINGS IN THE MID 70S. OVERNIGHT LOWS WILL REMAIN
WARMER WITH CLOUDS AND PCP PRESENT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...BACK DOOR COLD FRONT CROSSES SOUTH THROUGH
THE CWA SUNDAY. VERY LITTLE IN THE WAY OF MOISTURE ASSOCIATED WITH
THIS FEATURE HAS PROMPTED EVEN FURTHER REDUCTION FROM INHERITED
POP...WITH SCHC NOW CONFINED TO ONLY THE NORTHERN HALF OF THE AREA.
IF THIS DRYING PATTERN CONTINUES...WILL LIKELY NEED TO REMOVE ANY
MENTION OF SHOWERS ALTOGETHER WITH LATER UPDATES. AS THIS FRONT
MOVES SOUTH...IT WILL RESTRICT MAX TEMPS TO ONLY THE MID 70S ACROSS
THE NORTH...WITH LOWER 80S LIKELY IN THE FAR SOUTHWEST WHERE FROPA
OCCURS LATER.

VERY SIGNIFICANT MODEL DIFFERENCES EXIST NOW FOR MON/TUE WHICH
CREATE LOWERED CONFIDENCE FOR THIS PART OF THE FORECAST. GFS STILL
SHOWS A STRONG WEDGE OF HIGH PRESSURE HOLDING ACROSS THE CAROLINAS
MONDAY INTO TUESDAY...WHILE CMC/ECMWF HAVE BACKED OFF ON THIS
FEATURE. ALTHOUGH HPC CONTINUES TO FAVOR THE ECMWF...THE RECENT
CONSISTENCY OF THE GFS CANNOT BE IGNORED EVEN IF IT IS THE OUTLIER
NOW. ADMITTEDLY...IT IS CLIMATOLOGICALLY QUITE DIFFICULT TO GET A
STRONG WEDGE THIS TIME OF YEAR SO THE ECMWF SOLUTION MAY BE MORE
REALISTIC...BUT HESITATE TO MAKE ANY SIGNIFICANT CHANGES TO THIS
PORTION OF THE FORECAST DUE TO UNCERTAINTY. SO WILL JUST ADJUST
TEMPS UPWARD A BIT...BUT OTHERWISE LEAVE PRETTY MUCH UNCHANGED FOR
NOW.

BY LATE TUESDAY ANY REMNANT WEDGING...IF ANY...ERODES AS HIGH
PRESSURE DRIFTS OFFSHORE AND WARM SOUTHERLY RETURN FLOW ENVELOPS THE
AREA. THIS WILL BRING BACK WEATHER MORE TYPICAL OF EARLY MAY...WITH
TEMPS RISING TO ABOVE CLIMO WED/THU.

&&

.AVIATION /18Z THURSDAY THROUGH MONDAY/...
AS OF 18Z...MCS IS DYING WITH MOST OF THE MOISTURE REMAINING NORTH
OF THE REGION. EXPECT SCATTERED CONVECTION TO REFIRE THIS AFTERNOON.
COVERAGE AND TIMING ARE STILL AN ISSUE...BUT WITH THE STEEP MID
LEVEL LAPSE RATES THERE WILL LIKELY BE SOME STRONG STORMS SOMEWHERE
IN THE EASTERN CAROLINAS. WE THINK THE BEST CHANCE WILL BE ACROSS NC
WHERE THE HIGHEST PRECIPITABLE WATER VALUES ARE. STRONG SOUTHWEST
SURFACE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS...GUSTS TO
30 KTS LIKELY. TONIGHT...A SECONDARY ROUND OF CONVECTION IS POSSIBLE
WITH A SECOND UPPER DISTURBANCE. SURFACE WINDS WILL DIMINISH BUT
WILL REMAIN ABOVE 8 KTS MOST OF THE NIGHT. FRIDAY...EXPECT VFR WITH
MORE OF A NORTHWESTERLY FLOW AS A POORLY DEFINED FRONT SAGS SOUTH.
LOOK FOR CONVECTION TO REFIRE FRIDAY AFTERNOON.

EXTENDED OUTLOOK...SCATTERED SHOWERS AND STORMS POSSIBLE FRIDAY
AFTERNOON THROUGH THE EVENING HOURS. ISOLATED STORMS SATURDAY. VFR
SUNDAY AND MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...LOW PRESSURE IS DEEPENING ACROSS SOUTHEAST
VIRGINIA THIS AFTERNOON AND SHOULD PUSH OUT INTO THE WESTERN
ATLANTIC THIS EVENING. THIS LOW HAS PRODUCED A TIGHTENED PRESSURE
GRADIENT BETWEEN ITSELF AND HIGH PRESSURE RIDGING WEST ACROSS THE
FLORIDA PENINSULA. STRONG SOUTHWEST WINDS SHOULD GRADUALLY DIMINISH
OVERNIGHT AS THE GRADIENT TIGHTENS...AND AS A COLD FRONT SLIDES
SOUTH TOWARD THE REGION. THIS FRONT MAY BEGIN TO MOVE INTO THE CAPE
FEAR REGION AROUND DAYBREAK FRIDAY...OTHERWISE EXPECT LARGELY
SOUTHWEST WINDS TO PREVAIL OVERNIGHT.

THUNDERSTORMS DEVELOPING IN THE CENTRAL AND WESTERN CAROLINAS WILL
MOVE EAST AND MAY BEGIN TO AFFECT THE COASTAL WATERS MAINLY NORTH OF
MYRTLE BEACH THIS EVENING. GUSTY WINDS AND LIGHTNING THE PRIMARY
EXPECTED THREATS.

WITH STRONG WINDS OVER THE PAST 12 HOURS HAVE DEVELOPED QUITE A
ROUGH SEA STATE. SEA HEIGHTS ARE BEING MEASURED AS HIGH AS 8-9 FEET
OUT AT THE FRYING PAN SHOALS BUOY...WITH 5-6 FT CLOSER TO SHORE AT
THE CORMP BUOYS. SEAS WILL GRADUALLY DIMINISH OVERNIGHT AS WINDS DIE
AWAY BUT IT WILL TAKE TIME.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...COLD FRONT WILL DROP SOUTH AND STALL NEAR
CAPE FEAR REMAINING DRAPED ACROSS AREA ON FRIDAY INTO SATURDAY.
THIS WILL CREATE LIGHTER AND MORE VARIABLE WINDS OVER THE LOCAL
WATERS. THERE WILL BE AN OVERALL DECREASE IN WINDS AND SEAS AS
GRADIENT WEAKENS OVER AREA. SEAS WILL START OUT NEAR SCA BUT WILL
DIMINISH QUICKLY THROUGH AFTERNOON DOWN TO 3 FT OR LESS BY LATE
AFTERNOON. WINDS WILL BE N-NE VEERING AROUND TO THE E-NE NORTH OF
THE FRONT AND WILL BE SOUTHERLY TO THE SOUTH OF BOUNDARY. BY SAT
AFTERNOON FRONT WILL MOVE BACK NORTH AGAIN AND A SLIGHT INCREASE
IN S WINDS WILL DRIVE SEAS BACK UP A BIT REACHING 3 TO 4 FT.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...BACK DOOR COLD FRONT CROSSES THE WATERS
SUNDAY SO WINDS WILL BE LIGHT AND VARIABLE DURING FRONTAL
PASSAGE...BECOMING NE AND INCREASING TO AROUND 15 KTS LATE SUNDAY
BEHIND THE FRONT. SEAS WILL BE PREDOMINANTLY 2-4 FT THROUGH MOST OF
SUNDAY...BUILDING TO 3-5 FT LATE DUE TO THE INCREASING WINDS.
MODERATE NE WINDS PERSIST MUCH OF MONDAY BEFORE EASING AND VEERING
GRADUALLY TO THE SE TUESDAY AS HIGH PRESSURE DRIFTS OFFSHORE. SEAS
STAY ELEVATED THROUGH THE FIRST HALF OF MONDAY...3-5 FT EXCEPT IN
THE FAVORED SHADOW REGIONS SW OF FRYING PAN SHOALS. CAUTIONARY
HEADLINES APPEAR LIKELY LATE SUNDAY INTO MONDAY...BUT CONDITIONS MAY
REMAIN JUST BELOW SCA THRESHOLDS. SEAS THEN FALL BACK TO 2-4 FT LATE
MONDAY AND TUESDAY WITH AN INCREASING SE SWELL.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ254-256.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR AMZ250-252.

&&

NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...TRA/DL
Hazardous weather outlook, Apr 26, 5:25 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
525 AM EDT THU APR 26 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-053-270930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INLAND HORRY-
525 AM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY SOUTHWEST WINDS TO 35 TO 40 MPH INTO THIS EVENING. ANY
THUNDERSTORMS MAY SERVE TO ENHANCE THESE ALREADY WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ039-054>056-270930-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-WILLIAMSBURG-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
525 AM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WINDY...WITH GUSTY SOUTHWEST WINDS TO 35 TO 40 MPH INTO THIS
EVENING. THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-270930-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
525 AM EDT THU APR 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GUSTS TO NEAR GALE FORCE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR AGAIN SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-270930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
525 AM EDT THU APR 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GUSTS TO NEAR GALE FORCE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR AGAIN SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Apr 26, 3:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EDT THU APR 26 2012

NCZ087-099-SCZ017-023-024-033-053-261945-
COLUMBUS-DARLINGTON-DILLON-INLAND HORRY-MARION-MARLBORO-ROBESON-
303 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...MARION...DILLON...
MARLBORO...DARLINGTON...COLUMBUS AND ROBESON COUNTIES THROUGH 345 PM
EDT...

AT 303 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DILLON...MOVING SOUTHEAST AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DILLON...MULLINS...
WHITEVILLE...BARNESVILLE...BAYBORO...BINGHAM...BOARDMAN...
BROWNSVILLE...CHADBOURN...CHERRY GROVE AND CLARENDON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3433 7859 3399 7902 3450 7988 3454 7983
      3460 7981 3461 7980 3461 7978 3464 7980
      3467 7978
TIME...MOT...LOC 1903Z 295DEG 43KT 3439 7942

WEISS
Local storm report, Apr 26, 3:39 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             BENNETTSVILLE           34.63N  79.69W
04/26/2012  E0.75 INCH       MARLBORO           SC   EMERGENCY MNGR

            DIME SIZE HAIL DOWNTOWN.

&&

EVENT NUMBER ILM1200057

ROSS
Special weather statement, Apr 26, 3:40 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT THU APR 26 2012

SCZ017-023-024-032-033-262030-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
340 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 430 PM EDT...

AT 340 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DARLINGTON...MOVING EAST AT 50 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...HARTSVILLE...
MARION...MULLINS...AUBURN...BLUE BRICK...BROWNSVILLE...CLAUSSEN...
DOVESVILLE...EFFINGHAM AND EVERGREEN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3449 7986 3429 7909 3425 7913 3422 7913
      3417 7919 3413 7921 3409 7925 3406 7925
      3403 7931 3396 7934 3385 7950 3432 8016
      3436 8018 3435 8020 3437 8021
TIME...MOT...LOC 1940Z 282DEG 52KT 3429 7988

WEISS
Special weather statement, Apr 26, 3:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT THU APR 26 2012

NCZ087-096-099-SCZ017-023-024-033-053-262030-
BLADEN-COLUMBUS-DARLINGTON-DILLON-INLAND
HORRY-MARION-MARLBORO-ROBESON-
343 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...MARION...DILLON...
MARLBORO...DARLINGTON...BLADEN...COLUMBUS AND ROBESON COUNTIES
THROUGH 430 PM EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM ABOUT BENNETTSVILLE...TO FAIR BLUFF...MOVING EAST
AT 50 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DILLON...LUMBERTON...
WHITEVILLE...ABBOTTSBURG...ALMA...BARNESVILLE...BETHEL...BINGHAM...
BLADENBORO...BOARDMAN AND BROWNSVILLE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3464 7947 3474 7936 3440 7826
      3435 7820 3402 7876 3449 7988 3462 7978
      3468 7986 3480 7994
TIME...MOT...LOC 1943Z 282DEG 52KT 3436 7920

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:03 PM EDTSpecial Weather StatementILMDillon, Marlboro42 min
Apr 26, 3:40 PM EDTSpecial Weather StatementILMDarlington, Florence, Marion50 min
Apr 26, 3:43 PM EDTSpecial Weather StatementILMDillon, Marlboro47 min
Apr 26, 4:11 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Horry, Marion49 min
Apr 26, 4:30 PM EDTSpecial Weather StatementILMDillon, Marion30 min
Apr 26, 4:45 PM EDTSpecial Weather StatementILMDillon30 min
Apr 26, 4:59 PM EDTSpecial Weather StatementILMDillon46 min
Apr 26, 5:02 PM EDTSpecial Weather StatementILMMarlboro43 min
Apr 26, 5:09 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion21 min
Apr 26, 5:43 PM EDTSpecial Weather StatementILMDillon47 min
Apr 26, 4:18 PM EDTSpecial Weather StatementILMColumbus57 min
Apr 26, 4:43 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson62 min
Apr 26, 5:39 PM EDTSpecial Weather StatementILMBrunswick, Columbus51 min
Apr 26, 6:44 PM EDTSpecial Weather StatementILMNew Hanover31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.